Alert archive / Georgia / Flash Flood Warnings in 2010

Flash Flood Warning 4, NWS Atlanta, GA

May 3, 2010DeKalb County, Fulton County, Gwinnett County, Georgia

NWS Atlanta, GA issued this flash flood warning at May 3, 2010, 6:06 AM EDT for DeKalb County, Fulton County, Gwinnett County, Georgia. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2010, 6:06 AM EDT (10:06 UTC)
Expired
May 3, 2010, 12:00 PM EDT
In force
6 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties DeKalb County, GA, Fulton County, GA, Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 8:00 AM EDTFLASH FLOOD10 Wnw Atlanta Hartsfie, GAWATER COVERING COCHRAN MILL ROAD, CASCADE-PALMETTOA HIGHWAY AND VANDIVER ROAD AT AMEN ROAD DUE TO CREEKS OUT OF THEIR BANKS.
May 3, 8:20 AM EDTFLASH FLOOD5 E North Atlanta, GAFLOOD WATERS FROM THE UPPER SOUTH FORK PEACHTREE CREEK ENTER THE CRAWL SPACES OF APARTMENTS AT LANSBURY VILLAGE DRIVE. AROUND 45 PEOPLE WERE EVACUATED UNTIL THE BUILDINGS ARE INSPECTED FOR STRUCTURE PROBLEMS.
May 3, 11:55 AM EDTFLASH FLOOD4 W North Atlanta, GAMAJOR FLOODING ON PORTIONS OF NANCY CREEK. A SWIFT WATER RESCUE WAS BEING PLANNED BY COUNTY OFFICIALS TO REMOVE A WOMAN OFF THE TOP OF A HOUSE ON FAIRFIELD ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 114 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2010-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2010-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1598 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WGUS52 KFFC 031006
FFWFFC
GAC089-121-135-031600-
/O.NEW.KFFC.FF.W.0004.100503T1006Z-100503T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
606 AM EDT MON MAY 3 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DEKALB COUNTY IN NORTH CENTRAL GEORGIA
  FULTON COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHWESTERN GWINNETT COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL NOON EDT

* AT 554 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS WITH HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE 
EXPECTED OVER THE WARNED AREA THROUGH 800 AM EDT THIS MORNING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORCROSS...
  LILBURN...DULUTH...BERKELEY LAKE...DORAVILLE...CHAMBLEE...DUNWOODY
  AND SANDY SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOOD WATERS ARE DEVELOPING RAPIDLY ON CROOKED CREEK...NORTH FORK 
PEACHTREE CREEK AND SOUTH FORK PEACHTREE CREEK AT THIS TIME.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3364 8470 3380 8451 3383 8446 3392 8444
      3396 8438 3398 8437 3401 8435 3404 8395
      3381 8407 3366 8423

$$


16
3 follow-up statements
528 
WGUS72 KFFC 031113
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
713 AM EDT MON MAY 3 2010

GAC089-121-135-031600-
/O.CON.KFFC.FF.W.0004.000000T0000Z-100503T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEKALB GA-GWINNETT GA-FULTON GA-
713 AM EDT MON MAY 3 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
FULTON...SOUTHWESTERN GWINNETT AND DEKALB COUNTIES...

AT 654 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS WITH HEAVY RAIN PRODUCING FLASH FLOODING OVER 
THE WARNED AREA. TOTAL RAINFALL AMOUNTS OF 3 TO 4 INCHES ARE EXPECTED
TO OCCUR BY 900 AM EDT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORCROSS...
LILBURN...DULUTH...BERKELEY LAKE...DORAVILLE...CHAMBLEE...DUNWOODY 
AND SANDY SPRINGS.

THE PEACHTREE CREEK NEAR ATLANTA AT 645 AM EDT WAS 14.9 FEET...AND 
RISING RAPIDLY. MODERATE FLOODING IS FORECAST. FLOOD STAGE IS 17 
FEET. THE CREEK IS EXPECTED TO RISE TO AROUND 19 FEET BY LATE THIS 
MORNING. THE CREEK WILL FALL BELOW FLOOD STAGE BY LATE THIS 
AFTERNOON.

AT 19 FEET...MODERATE FLOODING EXPANDS. WATER ABOUT 1 FOOT DEEP   
ENTERS HOMES ON HANOVER DRIVE. HOMES ARE FLOODED ALONG ARMAND DRIVE 
AND PEACHTREE BATTLE CIRCLE. BASEMENTS OF HOMES ALONG WEST NANCY   
CREEK ROAD BEGIN TO FLOOD. FAIRHAVEN CIRCLE BEGINS TO FLOOD.

THE NANCY CREEK NEAR ATLANTA AT 645 AM EDT WAS 10.5 FEET...AND 
RISING RAPIDLY. MINOR FLOODING IS FORECAST. FLOOD STAGE IS 11 FEET. 
THE CREEK IS EXPECTED TO RISE TO NEAR 12 FEET BY LATE THIS MORNING. 
THE CREEK WILL FALL BELOW FLOOD STAGE BY THIS AFTERNOON.

AT 12 FEET...MODERATE FLOODING OCCURS. YARDS ARE FLOODED AND SOME   
ROADS INCLUDING RICKENBACKER WAY FLOOD.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3364 8470 3380 8451 3383 8446 3392 8444
      3396 8438 3398 8437 3401 8435 3404 8395
      3381 8407 3366 8423

$$


16
089 
WGUS72 KFFC 031221
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
821 AM EDT MON MAY 3 2010

GAC089-121-135-031600-
/O.CON.KFFC.FF.W.0004.000000T0000Z-100503T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEKALB GA-GWINNETT GA-FULTON GA-
821 AM EDT MON MAY 3 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
FULTON...SOUTHWESTERN GWINNETT AND DEKALB COUNTIES...

AT 804 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE TO HEAVY RAIN PRODUCING AREAS OF FLASH FLOODING 
OVER THE WARNED AREA. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE
OCCURRED SINCE 300 AM EDT.  ADDITIONAL RAIN OF ONE HALF TO ONE INCH
CAN BE EXPECTED BY 1000 AM EDT. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORCROSS...
LILBURN...DULUTH...BERKELEY LAKE...DORAVILLE...CHAMBLEE...DUNWOODY 
AND SANDY SPRINGS.

THE PEACHTREE CREEK NEAR ATLANTA AT 800 AM EDT WAS 17.7 FEET...AND 
RISING. MODERATE FLOODING IS FORECAST. FLOOD STAGE IS 17 FEET. THE 
CREEK IS EXPECTED TO RISE TO AROUND 19 FEET BY LATE THIS MORNING. 
THE CREEK WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON.

AT 19 FEET...MODERATE FLOODING EXPANDS. WATER ABOUT 1 FOOT DEEP   
ENTERS HOMES ON HANOVER DRIVE. HOMES ARE FLOODED ALONG ARMAND DRIVE 
AND PEACHTREE BATTLE CIRCLE. BASEMENTS OF HOMES ALONG WEST NANCY   
CREEK ROAD BEGIN TO FLOOD. FAIRHAVEN CIRCLE BEGINS TO FLOOD.

THE NANCY CREEK NEAR ATLANTA AT 745 AM EDT WAS 11.7 FEET...AND 
RISING. MODERATE FLOODING IS FORECAST. FLOOD STAGE IS 11 FEET. THE 
CREEK IS EXPECTED TO RISE TO AROUND 12 FEET BY LATE THIS MORNING. 
THE CREEK WILL FALL BELOW FLOOD STAGE BY THIS AFTERNOON.

AT 12 FEET...MODERATE FLOODING OCCURS. YARDS ARE FLOODED AND SOME   
ROADS INCLUDING RICKENBACKER WAY FLOOD.

OTHER CREEKS IN THE WARNED AREA THAT ARE IN MINOR FLOOD INCLUDE 
NORTH AND SOUTH FORK PEACHTREE CREEKS AND SNAPFINGER CREEK IN DEKALB 
COUNTY...CROOKED AND SWEETWATER CREEKS IN GWINNETT COUNTY AND PROCTOR
CREEK IN FULTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3364 8470 3380 8451 3383 8446 3392 8444
      3396 8438 3398 8437 3401 8435 3404 8395
      3381 8407 3366 8423

$$


16
174 
WGUS72 KFFC 031522
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1122 AM EDT MON MAY 3 2010

GAC089-121-135-031600-
/O.CON.KFFC.FF.W.0004.000000T0000Z-100503T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEKALB GA-GWINNETT GA-FULTON GA-
1122 AM EDT MON MAY 3 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
FULTON...SOUTHWESTERN GWINNETT AND DEKALB COUNTIES...

AT 1115 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE LIGHT RAIN PASSING OVER THE WARNED AREA. TOTAL RAINFALL 
AMOUNTS OF 3.5 TO 4.5 INCHES HAVE OCCURRED SINCE 300 AM EDT.  
ADDITIONAL RAIN OF LESS THAN ONE QUARTER OF AN INCH CAN BE EXPECTED 
THROUGH NOON EDT. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORCROSS...
LILBURN...DULUTH...BERKELEY LAKE...DORAVILLE...CHAMBLEE...DUNWOODY 
AND SANDY SPRINGS.  

THE FLASH FLOOD WARNING WILL BE REPLACED AT NOON WITH FLOOD WARNINGS 
FOR SPECIFIC GAGE LOCATIONS.

THE PEACHTREE CREEK NEAR ATLANTA AT 1100 AM EDT WAS 19 FEET...AND 
NEARLY STEADY. MODERATE FLOODING IS FORECAST. FLOOD STAGE IS 17 
FEET. THE CREEK APPEARS TO BE CRESTING AT THIS TIME. THE CREEK WILL 
FALL BELOW FLOOD STAGE LATER THIS AFTERNOON.

AT 19 FEET...MODERATE FLOODING EXPANDS. WATER ABOUT 1 FOOT DEEP   
ENTERS HOMES ON HANOVER DRIVE. HOMES ARE FLOODED ALONG ARMAND DRIVE 
AND PEACHTREE BATTLE CIRCLE. BASEMENTS OF HOMES ALONG WEST NANCY   
CREEK ROAD BEGIN TO FLOOD. FAIRHAVEN CIRCLE BEGINS TO FLOOD.

THE NANCY CREEK NEAR ATLANTA AT 1100 AM EDT WAS 12.9 FEET...AND 
RISING. MODERATE FLOODING IS FORECAST. FLOOD STAGE IS 11 FEET. THE 
CREEK APPEARS TO BE CRESTING AT THIS TIME. THE CREEK WILL FALL BELOW 
FLOOD STAGE LATER THIS AFTERNOON.

AT 13 FEET...MAJOR FLOODING BEGINS. A FEW HOMES BEGIN TO HAVE SOME
FLOODING PROBLEMS NEAR RICKENBACKER WAY.

OTHER CREEKS IN THE WARNED AREA THAT ARE IN MINOR FLOOD INCLUDE 
NORTH AND SOUTH FORK PEACHTREE CREEKS DEKALB COUNTY...CROOKED AND 
SWEETWATER CREEKS IN GWINNETT COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3364 8470 3380 8451 3383 8446 3392 8444
      3396 8438 3398 8437 3401 8435 3404 8395
      3381 8407 3366 8423

$$


16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at May 3, 5:16 AM EDT, 50 minutes earlier.

Area forecast discussion, May 3, 5:16 AM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 AM EDT MON MAY 3 2010

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
BAND OF CONVECTION CURRENTLY ADVANCING ACROSS NORTH AND WEST CENTRAL
GEORGIA THIS MORNING. ATMOSPHERE OVER THE STATE REMAINS MODERATELY
UNSTABLE WITH MODERATE SHEAR. SHEAR IS FAIRLY UNIDIRECTIONAL BUT
THERE IS STILL DECENT SPEEDS FROM 1KM TO 3KM. MODELS SHOW THIS LOW
LEVEL SHEAR DIMINISHING THROUGHOUT THE DAY AS THE SYSTEM SETTLES
INTO CENTRAL GEORGIA. ALTHOUGH ISOLATED SEVERE THUNDERSTORMS ARE
STILL POSSIBLE...THE MORE IMMEDIATE THREAT REMAINS HEAVY RAIN AND
FLOODING. THE PRECIPITATION SHOULD BE ENDING BY THIS AFTERNOON ACROSS
NORTH GEORGIA...BUT WILL LINGER ACROSS CENTRAL GEORGIA THROUGH THE
DAY TUESDAY. THE UPPER LEVEL PATTERN IS STILL EXPECTED TO QUICKLY
TRANSITION TO AN ESSENTIALLY ZONAL PATTERN BY LATE TUESDAY. WEAK
SHORT WAVE SWEEPING THROUGH THE FLOW TUESDAY WILL HELP TO STALL THE
RAIN ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA. PRECIPITATION
SHOULD BE SOUTH OF THE FORECAST AREA BY WEDNESDAY AS WEAK HIGH
PRESSURE BUILDS INTO THE REGION.

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UPPER LEVELS ARE DOMINATED BY A VERY FLAT...ZONAL FLOW PATTERN
THROUGH THE MAJORITY OF THE EXTENDED FORECAST PERIOD. THE PATTERN
DOES START TO REAMPLIFY TOWARD NEXT WEEKEND AS A SHORT WAVE SWEEPS
THROUGH THE OHIO VALLEY AND BEGINS DEEPENING ON THE EAST COAST. ONLY
REAL EFFECT THIS WILL HAVE ON GEORGIA IS TO PUSH A WEAK COLD FRONT
INTO THE STATE LATE FRIDAY OR SATURDAY. THERE IS A CHANCE OF SOME
PRECIPITATION WITH THIS SYSTEM...BUT CONFIDENCE IS ONLY SO SO RIGHT
NOW CONCERNING TIMING AND STRENGTH OF THIS SYSTEM.

&&

.HYDROLOGY...
BAND OF HEAVY PRECIPITATION ACROSS WEST CENTRAL AND NORTH GEORGIA AT
THIS TIME SHOULD CONTINUE TO SLOWLY SHIFT EAST AND SOUTHEAST THROUGH
THE DAY TODAY. I WILL CONTINUE THE CURRENT WATCHES IN THEIR PRESENT
FORMATS.

&&

.AVIATION...
THE BAND OF RAIN AND THUNDERSTORMS WILL SLOWLY SINK SOUTH THROUGH
THE DAY. MVFR TO OCNL IFR CIGS IN THIS BAND WILL PERSIST AS IT SINKS
SOUTH. THE BACK EDGE WILL REACH AN ATL-AHN LINE AROUND 18Z...AND TO
A CSG-MCN LINE BY 03Z TONIGHT. AS THE BACK EDGE PASSES...CIGS WILL
BEGIN RISING AND BY 00Z MOST OF ATL/AHN AREA WILL SEE A FEW HIGH
LEVEL CLOUDS. THE CSG/MCN WILL SEE THE CIGS BEGIN TO RISE AFTER
03Z...HOWEVER AS THE SYSTEM SLOWS AS IT MOVES INTO SOUTH
GEORGIA...MID LEVEL CLOUDS WILL REMAIN OVER CSG/MCN. WINDS WILL
REMAIN SOUTHWEST WITH FREQUENT GUSTS TO AROUND 20KTS. HOWEVER AFTER
THE PRECIP PASSES...WINDS WILL BECOME WEST TO NORTHWEST AROUND 10
KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          80  59  85  53  88 / 100  40  20   5   5
ATLANTA         79  59  84  58  86 / 100  30  10   5   5
BLAIRSVILLE     78  54  81  48  83 / 100  20  10  10  10
CARTERSVILLE    79  53  84  52  88 / 100  20  10  10  10
COLUMBUS        81  65  85  59  89 / 100  50  30   5   5
GAINESVILLE     77  58  83  55  86 / 100  30  10  10  10
MACON           82  64  85  58  89 /  90  60  40   5   5
ROME            80  53  84  52  88 /  90  20  10  10  10
PEACHTREE CITY  79  55  85  52  88 / 100  40  20   5   5
VIDALIA         85  71  83  64  87 /  60  60  60  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...
CHATTAHOOCHEE...CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...
GLASCOCK...HANCOCK...HOUSTON...JEFFERSON...JOHNSON...JONES...
LAURENS...MACON...MARION...MONTGOMERY...MUSCOGEE...PEACH...
PULASKI...SCHLEY...STEWART...SUMTER...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TWIGGS...WARREN...WASHINGTON...WEBSTER...
WHEELER...WILCOX...WILKINSON.

FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HARRIS...
HEARD...HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON...
MERIWETHER...MONROE...MORGAN...MURRAY...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...POLK...
PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...
TALIAFERRO...TOWNS...TROUP...UNION...UPSON...WALKER...WALTON...
WHITE...WHITFIELD...WILKES.

&&

20
Hazardous weather outlook, May 3, 4:50 AM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 AM EDT MON MAY 3 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-040900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
450 AM EDT MON MAY 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WITH HEAVY RAINS ARE EXPECTED ACROSS NORTH AND CENTRAL
GEORGIA TODAY...AND ACROSS CENTRAL GEORGIA TONIGHT.

.SYNOPSIS...
A SLOW MOVING COLD FRONT OVER THE TENNESSEE VALLEY WILL MOVE
SLOWLY INTO GEORGIA TODAY AND TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE HEAVY RAINS
WHICH COULD CAUSE FLOODING OF CREEKS AND STREAMS. FOR MORE
INFORMATION ON THE FLOODING POTENTIAL...SEE THE LATEST FLASH FLOOD
AND FLOOD WATCH STATEMENTS.

ANOTHER HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING.

.DISCUSSION...
CAPES TODAY WILL RANGE FROM 200 TO 400 WITH K INDEX VALUES HOLDING
IN THE 35 TO 40 RANGE. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED
TODAY AND TONIGHT...THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED
ACROSS NORTH AND PARTS OF CENTRAL GEORGIA TODAY...AND THEN IN
CENTRAL GEORGIA TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY RAIN ACROSS CENTRAL
GEORGIA ON TUESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON
FRIDAY...SATURDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 3, 4:51 AM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 AM EDT MON MAY 3 2010

GAZ034-045-047-030930-
451 AM EDT MON MAY 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND PEA SIZE HAIL
IN WALTON...DEKALB AND GWINNETT COUNTIES UNTIL 530 AM EDT...

AT 445 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LA VISTA...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
WALTON...DEKALB AND GWINNETT COUNTIES THROUGH 530 AM EDT. HEAVY RAIN
IS ALSO LIKELY WITH THIS STORM AND MAY RESULT IN FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LA
VISTA...KIRKWOOD...EAST LAKE...BROOKHAVEN...SCOTTDALE...AVONDALE
ESTATES...DECATUR...DRUID HILLS...DORAVILLE...CHAMBLEE...CLARKSTON
...MECHANICSVILLE...PINE LAKE...STONE MOUNTAIN AND TUCKER.
Special weather statement, May 3, 5:03 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 AM EDT MON MAY 3 2010

GAZ053-066-067-031000-
503 AM EDT MON MAY 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN TROUP...
MERIWETHER AND COWETA COUNTIES UNTIL 600 AM EDT...

AT 358 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES WEST OF STATE LINE PARK TO 18 MILES
WEST OF WEST POINT...MOVING EAST AT 50 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TROUP...
MERIWETHER AND COWETA COUNTIES THROUGH 600 AM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE STATE LINE PARK...ABBOTTSFORD...
PIEDMONT HEIGHTS...WEST POINT...WARES CROSSROADS...CANNONVILLE...
HILLCREST...LONG CANE...LAGRANGE...BAUGHS CROSSROADS...LOUISE...
HARRISONVILLE...SMITHS CROSSROAD...HOGANSVILLE AND SAINT MARKS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, May 3, 5:17 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 AM EDT MON MAY 3 2010

GAZ033>035-042>045-052-031015-
517 AM EDT MON MAY 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN HEARD...DOUGLAS...
CARROLL...DEKALB...BARROW...GWINNETT AND FULTON COUNTIES UNTIL 615 AM
EDT...

AT 503 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH HEAVY RAIN FROM LAWRENCEVILLE TO 10 MILES
SOUTHWEST OF FRANKLIN...MOVING NORTHEAST AT 50 MPH.

RAINFALL AMOUNTS AROUND ONE INCH THROUGH 615 AM EDT CAN BE EXPECTED
ACROSS HEARD ...DOUGLAS...CARROLL...DEKALB...BARROW...GWINNETT AND
FULTON COUNTIES...INCLUDING AREAS AROUND BUCKHEAD...SUWANEE...SUGAR
HILL...NORCROSS...DULUTH...BROOKHAVEN...DORAVILLE...CHAMBLEE
AND DUNWOODY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL
WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO
LIKELY WITH TEMPORARY STREET FLOODING IN SLOW DRAINING AREAS.

16
Special weather statement, May 3, 5:21 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
521 AM EDT MON MAY 3 2010

GAZ023>025-031000-
521 AM EDT MON MAY 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN
JACKSON...BANKS AND HALL COUNTIES UNTIL 600 AM EDT...

AT 517 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHESTNUT MOUNTAIN...MOVING NORTHEAST AT 50
MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JACKSON...
BANKS AND HALL COUNTIES THROUGH 600 AM EDT. HEAVY RAIN IS ALSO
LIKELY WITH THIS STORM AND MAY RESULT IN FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE HOSCHTON...BRASELTON
...CHESTNUT MOUNTAIN...AQUALAND PARK...LAKE LANIER ISLANDS
...OAKWOOD...FLOWERY BRANCH...CANDLER...ROAD ATLANTA-LANIER
SPEEDWAY...PENDERGRASS...TALMO...GAINESVILLE...MAYSVILLE...LULA AND
GILLSVILLE.
Special weather statement, May 3, 5:50 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 AM EDT MON MAY 3 2010

GAZ046-054>057-031015-
550 AM EDT MON MAY 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN SPALDING...
FAYETTE...HENRY...CLAYTON AND ROCKDALE COUNTIES UNTIL 615 AM EDT...

AT 545 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TYRONE TO 14 MILES WEST OF DIGBEY...MOVING
NORTHEAST AT 70 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
SPALDING...FAYETTE...HENRY...CLAYTON AND ROCKDALE COUNTIES THROUGH
615 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
TYRONE...SANDY CREEK...PEACHTREE CITY...DIGBEY...VAUGHN...LAKE
HORTON...BROOKS...KENWOOD...RIVERDALE...FOREST PARK...
HARTSFIELD-JACKSON AIRPORT...FAYETTEVILLE...STARRS MILL...BIRDIE AND
SUNNY SIDE.
Special weather statement, May 3, 6:05 AM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 AM EDT MON MAY 3 2010

GAZ067-068-031030-
605 AM EDT MON MAY 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS AND EXCESSIVE
LIGHTNING IN PIKE AND MERIWETHER COUNTIES UNTIL 630 AM EDT...

AT 603 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROCKY MOUNT TO ODESSADALE...MOVING
NORTHEAST AT 55 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS PIKE AND
MERIWETHER COUNTIES THROUGH 630 AM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE ODESSADALE...ROCKY MOUNT...HARRIS CITY...
DURAND...WOOSTER...GREENVILLE...ALVATON...IMLAC...WOODBURY...GAY...
MOLENA...CONCORD...HILLTOP...LIFSEY SPRINGS AND HOLLONVILLE.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 5:21 AM EDTSevere Thunderstorm WarningFFCMeriwether, Troup39 min
May 3, 5:27 AM EDTRiver Flood WarningFFCDade20 hr
May 3, 6:24 AM EDTFlash Flood WarningFFCCarroll, Cobb, Douglas6 hr
May 3, 7:03 AM EDTRiver Flood WarningFFCCobb, Douglas10 hr
May 3, 8:58 AM EDTRiver Flood WarningFFCForsyth10 hr
May 3, 8:58 AM EDTRiver Flood WarningFFCForsyth, Fulton27 hr
May 3, 9:43 AM EDTRiver Flood WarningFFCGwinnett19 hr
May 3, 10:24 AM EDTRiver Flood WarningFFCGwinnett, Walton9 hr
May 3, 10:24 AM EDTRiver Flood WarningFFCNewton, Rockdale47 hr
May 3, 10:43 AM EDTRiver Flood WarningFFCCarroll, Coweta, Heard40 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCDeKalb, Fulton6 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCFulton9 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCDeKalb, Fulton6 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCDeKalb, Fulton3 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCDeKalb, Fulton6 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCFulton, Gwinnett3 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCCobb5 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCGwinnett8 hr
May 3, 2:31 PM EDTTornado WarningFFCHancock, Warren44 min
May 3, 3:06 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Warren, Washington54 min
May 3, 3:10 PM EDTRiver Flood WarningFFCCobb, Fulton6 hr
May 3, 3:10 PM EDTRiver Flood WarningFFCCobb, Fulton7 hr
May 3, 3:10 PM EDTRiver Flood WarningFFCClarke, Greene, Oconee58 hr
May 3, 3:27 PM EDTTornado WarningFFCGlascock, Hancock, Warren48 min
May 3, 3:47 PM EDTTornado WarningFFCGlascock, Washington43 min
May 3, 4:17 PM EDTTornado WarningFFCGlascock, Jefferson, Warren40 min
May 3, 5:01 PM EDTTornado WarningFFCCrisp, Dooly, Sumter44 min
May 3, 5:52 PM EDTSevere Thunderstorm WarningFFCDodge, Pulaski, Telfair, Wilcox53 min
May 3, 6:34 PM EDTRiver Flood WarningFFCCobb, Fulton108 min
May 3, 7:07 PM EDTRiver Flood WarningFFCDeKalb, Rockdale24 hr
May 3, 7:35 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs50 hr

Nearby

Flash Flood Warnings in Georgia, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.